Lithium-induced nephrogenic diabetes insipidus in older people.
Аннотация
PRESENTATION: We report two patients. The first is a 68-year-old woman who presented with a 2-day history of vomiting. She was hypernatraemic and her elevated serum sodium concentration did not improve initially, despite adequate fluid replacement. She subsequently developed polyuria and polydipsia. The second patient, a 77-year-old woman, presented with delirium and severe hypernatraemia after being treated for a chest infection 1 week earlier. Both patients were on long-term lithium treatment.
INVESTIGATION: In both the cases, a supervised water-deprivation test done after normalization of the blood biochemistry showed partial nephrogenic diabetes insipidus.
OUTCOME: Lithium was discontinued.
CONCLUSION
Older people on lithium-especially those requiring supportive care-are at risk of severe hypernatraemia after an acute illness or if their fluid intake is restricted.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.